Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Masc

Starting Accutane

Recommended Posts

Hello everyone!

First off let me say I am a 17 year old male with fair complexion and moderate acne.

I was prescribed Accutane two days ago without hesitation from my dermatologist, but I am a little nervous about starting.

I have heard horrible stories about the drug and about the side effects.

Will I lose my hair? Will I lose my perfect vision? Will I not be able to workout anymore?

All of these questions and more are pouring into my head and nearly scaring me from trying my prescription. I don't want any permanent damages to my body.

So I ask with confidence that I will receive an honest response:

Is Accutane worth all the side effects it causes? And will any of my previous questions really happen?

Thanks

Share this post


Link to post
Share on other sites

Hi, I am in a similar position. Waiting to start the drug (bloods not come back clear so have to have them re-done) but I am unsure.

I am worried about the side effects and potential damage that could be done to my body, but at the same time I cannot go on anymore with the pain my skin causes me. I have only what would be considered mild acne, but it is so painful that it ruining my life. I never have clear skin, always have something and generally they scar for months afterwards.

I am worried about accutane but realise this is my last option really.

Share this post


Link to post
Share on other sites

Dude no one in the world (not even your derm) can tell you if you will suffer any of the side effects you listed. You will definitely experience dry skin and dry lips.

Those side effects you listed can and do happen although not as common as people on this web site like to play it out.

Taking accutane is a huge PERSONAL decision; only you can make the decision.

For me, I decided to take it because I had tried literally everything in the book with no results. I had pretty bad cystic acne that has rendered my face full of pits, and having acne at 19 years old is 100% more emotionally difficult than having it when you're 15. I decided that I was going to do it, and if I developed those terrible side effects then I would live with it because I was the one who ultimately made the decision.

Good luck.

Share this post


Link to post
Share on other sites

Hello, I'm a 17 year-old male, too. I started Accutane three weeks ago. The initial break-out, for me, was tolerable. It varies from person to person, of course, but it is something you'll have to go through in order to get the results.

And the results have been brilliant. After three weeks, my spots are rapidly disappearing. I have a little trouble down by the jawline on my right cheek, but since it used to be active all over my face and forehead, this is of little concern. Even then, my jawline is beginning to clear up.

As far a side-effects go, dry lips are easily the most troublesome. If you're not on the ball with lip balm and moisturiser, they can become quite repulsive. I'd suggest putting on moisturiser and lip balm whenever you can, especially at night, because when you wake up without having put it on, it's not a pretty sight. Other than dry lips, I've had dry skin and joint pain. My back can be quite sore when I lie down, but not to the point that it is debilitating.

Anyway, good luck on your treatment. I hope this helped!

Share this post


Link to post
Share on other sites

If you want your acne gone, yes it is worth it.

The horror stories are just that, stories. There are some real side effects, but rare.

If you get yourself all worked up about it & worry the whole time, this is not the drug for you.

If you go on a lower dose (40mg/day or lower) you will experience less side effects, if any. If your doctor puts you on like 80/mg a day or something you will not like the side effects & will quit anyway so what's the point?

Accutane is a wonderful drug, if you use it right, and use it in the right state of mind.

Share this post


Link to post
Share on other sites

Thanks everyone for the posts and advice!

I decided I am going through with it no matter what as I feel it's my last hope.

A prescription problem occurred so I'll actually receive it tomorrow.

I hope to be posting updates and reports on the drug later

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×